advertisement
Question
Posted by: Amelia | 2006/04/07

Thyroid Problems

At age 38 I had a baby - 9 years after my first child. About 6 mths after his birth I was told I have an overactive thyroid. The dr. prescribed eltroxin 0.1mg once a day - the leftside of the gland enlarged and was removed about a year ago. The dr still told me to take eltroxin, now 0.05mg per day.
I feel terrible now - I have always been thin - I have picked up about 6 kgs, always moody, depressed, my skin and hair is terribly dry and I am always tired.
I stopped taking the eltroxin for about 2 months - then had a blood test done through my GP - he said the results showed that my thyroid functions were normal (I never told him I haven't been taking the tabs for 2 months).
Can I just stop taking the Eltroxin - is it perhaps causing my thyroid to be underactive at the moment (drinking it now again)?
Can I take anything else or any supplements?
Every time I at myself in the mirror, I get so depressed - I don't want to wear nice clothes anymore - I am moody and moan at my husband and children all the time - PLEASE HELP ME, I don't want to be like this. Before the thyroid problems I was always a friendly, fun loving person.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

Your symptoms sound like those of an underactive thyroid. Eltroxin actually treats underactive thyroid, so you will probably feel better when you take it.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement